I had injections done under my eyes a little less than two weeks ago. The healing was going well then one week ago today I had additional puffiness that has not gone down. What can I do and what can the docitor do?
Can a Fluid Pocket Under the Eye from a Juvederm Injection Be Corrected?
Doctor Answers (9)
Promoted Local Answer Promoted local answers are based on Featured Doctor activity within your current location.
Juvederm and puffiness should be correctable
Juvederm is hydrophilic and absorbs water inside the body. Its only been two weeks since your injection, so it may take longer for some swelling to subside, but if it doesn't, the Juvederm is removable with a vitrase injection. Ask you doctor about it. Don't do anything drastic yet though, its still early. I usually see my patients back a month later after the Juvederm is all settled in to reassess them.
Can a Fluid Pocket Under the Eye Juvederm Be Corrected?
Thank you for your question. I would wait about 2 weeks for the full effect of juvederm and see if the swelling resolves on its own. I would recommend getting re-evaluated by your injector at this time if it has not resolved. If there is extra product causing the swelling, Hyaluronidase may be used to dissolve any extra Juvederm under the eye. Both products are very similar with very similar results and side effects, but these results can vary person to person. Be certain to be under the supervision of a board certified dermatologist or plastic surgeon with expertise in injectables for an evaluation and for the safest and most effective treatments. I hope this helps.
Tear Troughs Typically Respond Well to Hyaluronic Acid Fillers
It is way too early in my experience to rush to treat possible problems. There is still too much tissue swelling (edema) from the pin pricks and trauma of the treatment to be sure exactly what you are treating at this stage.
I typically advise patients to be patient and wait about a month before evaluating whether anything needs to be done in the event of a swelling such as in this case. At that point, if the swelling persists, a tiny amount of hyaluronidase, an enzyme that dissolves hyalruonic acid, can be injected in microdroplets directly into the bump to flatten it. The normal surrounding tissue is NOT affected by this.
Juvederm UltraXC is my preference for treating hallow tear troughs (that are not too deep )in my Upper East practice in NY. In my Israeli practice, I prefer Princess Filler for this purpose. For deeper tear troughs that require more lift, I use Restylane L. When dark circles are present, I add a bit of Radiesse, which is whitish in color, to help lighten the area.
Web reference: http://YoungerLookingWithoutSurgery.com
You might also like...
Correcting puffiness from Juvederm under eyes
First, I don't believe Juvederm should be used under the eyes. The consistency and color can leave the Tyndall effect, which is what you actually may have happening. Or it may be some excessive water in the area the Juvederm was injected because it pulls water to it for a bit, then settles down. Wait another week and go in for an assessment. If you do have the Tyndall effect occurring or simply just too much Juvederm in an area, hyaluronidase should be able to resolve it easily.
Juvederm and puffiness
You should wait one to two weeks more and if the areas under your eyes are still too puffy, see your physician for assessment. Hyaluronidase may be required to dissolve some of the Juvederm.
Fluid under eye after injection
The fluid you refer to may very well settle down on its own if you give it 2-3 weeks (might be some bruising, or just the fluid that hyaluronic acid fillers bind in the first few weeks), but you may be able to get it down faster with hyaluronidase to dissolve some of the filler. Have your physician take a look. Dr. Benjamin Barankin, Toronto Dermatology Centre.
Puffiness from juvederm injection can be corrected
The reason one can develop puffiness under the eye is that possibly too much juvederm was injected in the area. In addition juvederm is not an ideal filler for under the eye because it absorbs too much water and therefore may give the impression thatthe eyelids look puffy. Juvederm can be dissolved with few injections of hyaluronidase inection into the areas where the filler is posing a problem
Puffy lower eyelid after juvederm injection
2 weeks is too early to make any new changes. If the problem persists after another 2-4 weeks, discuss with your physician and consider getting injection of reversing enzyme (hyaluronidaze).
Web reference: http://www.TabanMD.com
It is very difficult to answer your question without seeing your pictures – you should consider posting images showing your areas of concern or follow up with your injector
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.